Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 35, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 16, 2016, 4:02 AM EDT. It took effect at Aug 16, 2016, 9:59 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2016, 4:02 AM EDT (08:02 UTC)
- In effect from
- Aug 16, 2016, 9:59 AM EDT
- Expired
- Aug 16, 2016, 3:42 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
429 WHUS71 KCLE 160802 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 402 AM EDT TUE AUG 16 2016 LEZ147>149-161615- /O.NEW.KCLE.SC.Y.0035.160816T1500Z-160817T0600Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 402 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-161615- /O.NEW.KCLE.SC.Y.0035.160816T1500Z-160817T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 402 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
2 follow-up statements
132 WHUS71 KCLE 161359 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 959 AM EDT TUE AUG 16 2016 LEZ142>144-162000- /O.EXB.KCLE.SC.Y.0035.160816T1359Z-160816T2000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 959 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WINDS WILL BECOME WEST AT 10 TO 20 MPH LATE THIS AFTERNOON. WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-162200- /O.CON.KCLE.SC.Y.0035.160816T1500Z-160817T0600Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 959 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WAVES WILL BUILD TO 4 TO 7 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-162200- /O.CON.KCLE.SC.Y.0035.160816T1500Z-160817T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 959 AM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST WITH GUSTS UP TO 30 KNOTS. WAVES 2 TO 4 FEET BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
585 WHUS71 KCLE 161942 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT TUE AUG 16 2016 LEZ147>149-170400- /O.CAN.KCLE.SC.Y.0035.000000T0000Z-160817T0600Z/ /O.NEW.KCLE.SC.Y.0036.160816T2000Z-160817T0600Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 342 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * WINDS AND SEAS...WEST WINDS TO 30 KNOTS DIMINISHING 15 TO 25 KNOTS. WAVES 4 TO 8 FEET. WINDS AND WAVES WILL DIMINISH FURTHER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-170000- /O.CAN.KCLE.SC.Y.0035.000000T0000Z-160817T0000Z/ /O.NEW.KCLE.SC.Y.0036.160816T2000Z-160817T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 342 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 15 TO 25 KNOTS. WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. WIND AND WAVES WILL DIMINISH FURTHER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>144-162045- /O.CAN.KCLE.SC.Y.0035.000000T0000Z-160816T2000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 342 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO WEST AT 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET. WIND AND WAVES WILL CONTINUE TO SUBSIDE THIS EVENING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 3:55 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 16, 3:55 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
355 AM EDT TUE AUG 16 2016
.SYNOPSIS...
An area of low pressure over the southern tip of Lake Michigan
will pass to the north of Lake Erie of today. A warm front
stretching from the low across northern Ohio will lift north of
the lake this morning. A cold front trailing the low will sweep
east across the local area this afternoon. A trough will cross the
region late Wedneday. Weak high pressure will begin to build over
the area by early Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A band of moderate to heavy rain continues to push across the
I-75 corridor but the rest of the forecast area remains dry. The
surface warm front has moved to near the south shore of Lake Erie
and it should continue north this morning. This should keep the
brunt of the precip north of the area the next couple of hours.
However... convection moving northeast out of southeastern Indiana
should expand and move across much of the area this morning. After
a brief lull during the midday hours expect more convection to
fire ahead of the surface cold front which will arrive this
afternoon. The east end of the area remains outlooked for severe
weather. Instability will be somewhat lacking unless some sunshine
occurs. But...low level shear of 30 to 40 knots will support
organized convection. Will go ahead and stick with high pops today
but do not expect an all day rain. Thunder will remain limited
this morning but will have to watch for any storms that develop
along the warm front as there will be localized enhanced shear
along with low LCL heights. Storms that develop in that type of
atmosphere sometimes cause problems. Given the low level shear
profiles expect the precip to move along today which will limit
the flood potential even with PWAT values of 2 inches. See no need
for any flood watches at this time. Will trend toward the warm
side of guidance for temps but even that won't be warm enough if
the sun makes an appearance.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
The cold front will move southeast of the area by 00z and precip
should end from northwest to southeast tonight. However...
unsettled weather will continue on Wednesday as another trough
crosses the region. Will need to hang on to chance pops through
Thursday. Low levels will finally begin to dry out Thursday
afternoon and surface dewpoints may actually dip into the 50s for
Friday. Will try for dry weather for the end of the week although
this is uncertain given all of the convective feedback in the
models. Precip chances tomorrow and Thursday will be greatest in
the east. Have used a blend of guidance numbers for temps.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Overall upper level pattern trending toward the continuation of
being more active during the extended periods. A fairly deep digging
trough will move east across the Great Lakes and Ohio Valley by
Monday and lift slowly east on Tuesday.
As a result, a series of low pressure systems will move northeast
across the central Great Lakes Sunday into Sunday night. These storm
systems will bring a threat for showers and thunderstorms to the
forecast area through the weekend. After the low pressure systems
move northeast of the area, high pressure will build into the local
area and bring with it a return back to fair weather.
Cold air advection will follow the storm system and drop
temperatures back into the 70s for highs by the end of the week
into early next week.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
Low pressure will move east across the central Great Lakes forcing
a cold front east across the area later today. Forecast area is in
the warm sector and potential for thunderstorms exists with the
cold front. Expecting ceilings to lower with time as the front
approaches and remain low after frontal passage. Winds will be on
the increase to between 10 and 20 knots with occasional gusts to
25 knots. Winds diminish later this evening.
OUTLOOK...Non-VFR possible in rain and thunderstorms through
Thursday.
&&
.MARINE...
Winds will be on the increase during the day today ahead of a cold
front. Expecting winds 15 to 25 knots out of the southwest. This
will likely cause small craft advisory conditions on the lake so
will need to hoist an advisory for today. The gusty winds will be
short lived as the cold front passes through the area this evening
the winds will diminish fairly quickly. After that, expecting the
lake to remain quiet through the end of the forecast period.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Wednesday for LEZ147>149.
Small Craft Advisory from 11 AM this morning to 8 PM EDT this
evening for LEZ145-146.
&&
SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Lombardy
AVIATION...Lombardy
MARINE...LombardyHazardous weather outlook, Aug 16, 3:51 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EDT TUE AUG 16 2016 OHZ003-006>012-017>020-027>031-036>038-047-089-PAZ001-170800- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA- HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- 351 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE SOME LOCALLY HEAVY RAINFALL TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ013-014-021>023-032-033-PAZ002-003-170800- GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- SOUTHERN ERIE-CRAWFORD- 351 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY AND THIS EVENING. THERE WILL ALSO BE A SLIGHT CHANCE OF SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-170800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:10 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 24 hr |
| Aug 16, 3:42 PM EDT | Small Craft Advisory | CLE | 12 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.